Alert archive / Maine / Flash Flood Warnings in 2014
Flash Flood Warning 29, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Sep 1, 2014, 8:51 PM EDT for Franklin County, Kennebec County, Maine. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2014, 8:51 PM EDT (00:51 UTC)
- Expired
- Sep 1, 2014, 10:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, ME, Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 68 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
616
WGUS51 KGYX 020051
FFWGYX
MEC007-011-020245-
/O.NEW.KGYX.FF.W.0029.140902T0051Z-140902T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
851 PM EDT MON SEP 1 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL KENNEBEC COUNTY IN SOUTH CENTRAL MAINE...
SOUTHEASTERN FRANKLIN COUNTY IN WESTERN MAINE...
* UNTIL 1045 PM EDT
* AT 849 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FARMINGTON...JAY...BELGRADE...LIVERMORE FALLS...WILTON...
CHESTERVILLE...FAYETTE...MOUNT VERNON...VIENNA AND ROME.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4440 6988 4447 7013 4449 7013 4448 7017
4451 7026 4463 7019 4453 6980
$$
KISTNER2 follow-up statements
054
WGUS71 KGYX 020131
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
931 PM EDT MON SEP 1 2014
MEC007-011-020245-
/O.CON.KGYX.FF.W.0029.000000T0000Z-140902T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENNEBEC ME-FRANKLIN ME-
931 PM EDT MON SEP 1 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
WEST CENTRAL KENNEBEC AND SOUTHEASTERN FRANKLIN COUNTIES...
AT 928 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAS
ALREADY FALLEN AND ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED...SMALL
STREAMS WILL CONTINUE TO RISE DUE TO RUNOFF.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FARMINGTON...JAY...BELGRADE...CHESTERVILLE...FAYETTE...MOUNT
VERNON...VIENNA...ROME AND NEW SHARON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4443 6988 4448 7009 4449 7013 4451 7020
4462 7013 4453 6980
$$
KISTNER448
WGUS71 KGYX 020205
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1005 PM EDT MON SEP 1 2014
MEC007-011-020212-
/O.CAN.KGYX.FF.W.0029.000000T0000Z-140902T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENNEBEC ME-FRANKLIN ME-
1005 PM EDT MON SEP 1 2014
...THE FLASH FLOOD WARNING FOR WEST CENTRAL KENNEBEC AND SOUTHEASTERN
FRANKLIN COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED IN THE AREA...AND FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT. MOTORISTS IN THE AREA SHOULD USE CAUTION
AND WATCH FOR FLOODED ROADS OVERNIGHT.
LAT...LON 4443 6988 4448 7009 4449 7013 4451 7020
4462 7013 4453 6980
$$
CEMPAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 8:46 PM EDT, 5 minutes earlier.
Area forecast discussion, Sep 1, 8:46 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 846 PM EDT MON SEP 1 2014 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST TONIGHT AND TUESDAY AND WILL CROSS THE AREA TUESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST WEDNESDAY THROUGH THURSDAY AND WILL SHIFT OFFSHORE THURSDAY NIGHT. HIGH PRESSURE WILL HOLD OFF THE EAST COAST ON FRIDAY AS A COLD FRONT APPROACHES FROM THE WEST. THE FRONT WILL STALL OVER THE REGION ON SATURDAY AS A WEAK AREA OF LOW PRESSURE TRACKS EAST ALONG IT. LOW PRESSURE WILL PUSH OFF TO THE EAST SATURDAY NIGHT AND HIGH PRESSURE WILL BUILD IN FROM THE WEST ON SUNDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... 840 PM...GRIDS HAVE BEEN UPDATED SEVERAL WAVES OVER THE LAST HOUR TO COVER THE SHRA/TSRA THAT ARE MOVING SLOWLY AND REGENERATING ON OLD OUTFLOW BOUNDARY FROM JAY...LIVERMORE FALL REGION EAST INTO THE BELGRADE LAKES. WILL HAVE TO MAKE SURE THESE DO FALL APART OR MOVE ON IN THE NEXT HOUR OR SO AS RADAR EST RAINFALL RATES AROUND 2 INCHES IN THE LAST HOUR IN SOME SPOTS. OTHERWISE MADE SOME TEMP ADJUSTMENTS...MINS A LITTLE HIGHER ON THE COAST AND IN SRN NH AND HIT THE FOG A LITTLE HARDER. SHOWERS AND A FEW THUNDERSTORMS POPPING IN NORTHERN ZONES THIS AFTERNOON WILL GRADUALLY DIE OUT WITH THE LOSS OF HEATING BY THIS EVENING. OCEAN STRATUS LURKING OFFSHORE WILL QUICKLY MOVE INLAND THIS EVENING IN COASTAL AND SOUTHERN INTERIOR PORTIONS OF MAINE. ELSEWHERE VALLEY FOG WILL AFFECT THE USUAL SPOTS. LOWS OVERNIGHT WILL BOTTOM OUT IN THE MID 50S TO LOWER 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... HOT AND MUGGY TUESDAY AHEAD OF AN APPROACHING COLD FRONT. EXPECT MORNING FOG AND STRATUS TO GIVE WAY TO HAZY SUN WHICH WILL QUICKLY DESTABILIZE THE AIRMASS. SHOULD SEE AIRMASS TYPE SHOWERS AND THUNDERSTORMS DEVELOPING BY LATE MORNING AND EARLY AFTERNOON. NOT LOOKING FOR A LOT IN THE WAY OF SHEAR UNTIL LATER IN THE DAY BUT SOME STORMS IN THE NORTH COULD APPROACH SEVERE LIMITS BY MID AFTERNOON. ONSHORE FLOW WILL KEEP COASTAL MAINE FROM PORTLAND TO THE MID COAST IN THE 70S TO NEAR 80. ELSEWHERE HIGHS WILL RANGE THROUGH THE 80S TO NEAR 90. MORE ORGANIZED CONVECTION WILL BE LIKELY TUESDAY EVENING INTO TUESDAY NIGHT AS THE FRONT CROSSES THE AREA. EXPECT WIND DAMAGE TO BE THE MAIN THREAT WITH THESE STORMS WHICH MAY LAST INTO THE EARLY MORNING HOURS IN FAR EASTERN ZONES. LOW TEMPS WILL RANGE FROM THE UPPER 50S TO MID 60S. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... MODEL GUIDANCE IS IN GOOD AGREEMENT THAT RISING HEIGHTS AND SFC HIGH PRES WILL BE WORKING INTO THE AREA BY WED MORNING. ANY REMAINING SHOWERS SHOULD QUICKLY END BY MID MORNING...EVEN FOR ERN ZONES. HIGH PRES WILL REESTABLISH SE OF THE AREA...BRINGING SW FLOW ALOFT AND A RETURN TO ABOVE NORMAL TEMPS. FRI SHOULD BE THE WARMEST OF THESE DAYS...WITH H8 TEMPS CLIMBING INTO THE MID TO UPPER TEENS AND SOME COMPRESSIONAL WARMING AHEAD OF THE APPROACHING FNT. STILL LOOK TO FALL SHY OF RECORDS IN THE LOW 90S...BUT READINGS SHOULD BE COMFORTABLY INTO THE 80S FOR MUCH OF THE AREA. S/WV TROF EJECTS OUT OF LARGER WRN TROF...AND RACES UP THRU CANADA TO QUEBEC BY SAT. THIS WILL DRAG A COLD FNT SLOWLY TOWARDS THE AREA FOR THE WEEKEND. MODEL GUIDANCE AGAIN IS IN FAIRLY GOOD AGREEMENT WITH A FROPA SAT...CLEARING THE COAST BY SUN. AS USUAL MULTI-MODEL BLEND TENDS TO SMOOTH OUT THE POP AND PROLONG CHANCE OF PCPN...SO I HAVE TRIED TO NARROW THE TIME WINDOW FOR POP AS BEST AS POSSIBLE AT THIS TIME RANGE. THE RESULT IS MOSTLY DRY FRI AND SUN...WITH HIGHEST POP SAT. A MORE SEASONABLE AIR MASS BUILDS IN WITH CANADIAN HIGH PRES BEHIND FROPA. NORMAL TEMPS AND DRY AIR WILL BE THE RULE FOR A FEW DAYS...BEFORE RIDGING AND HEAT FROM THE CENTRAL PART OF THE COUNTRY BUILDS OUR WAY AGAIN. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... SHORT TERM...IFR/LIFR CEILINGS AND VSBY DEVELOPING OVERNIGHT. BECOMING VFR OF TUESDAY. AREAS OF MVFR/IFR CEILINGS AND VSBY IN SHOWERS AND THUNDERSTORMS TUESDAY NIGHT. LONG TERM...GENERALLY VFR FOR THE EXTENDED. EXCEPTION WILL BE IN NOCTURNAL VALLEY FOG AS HIGH PRES DOMINATES THE FORECAST. COLD FROPA SAT INTO SUN MORNING COULD BRING AREAS OF MVFR IN SHRA/TSTMS. && .MARINE... SHORT TERM...NO FLAGS. LONG TERM...WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA THRESHOLDS. AHEAD OF COLD FNT ON THE WEEKEND...SUSTAINED SWLY FLOW MAY BUILD SEAS TO NEAR 5 FT...BUT MODEL GUIDANCE TENDS TO OVERFORECAST WAVE HEIGHT UNDER THESE CONDITIONS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...CEMPA SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Sep 1, 3:13 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT MON SEP 1 2014 MEZ007>009-012-NHZ001>009-021915- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- 313 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY. THE STRONGER STORMS MAY PRODUCE SOME GUSTY WINDS OR SMALL HAIL...WHILE ANY THUNDERSTORM HAS THE POTENTIAL TO PRODUCE HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ013-014-018>028-NHZ010-013-014-021915- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 313 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-021915- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 313 PM EDT MON SEP 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 8:34 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Franklin, Kennebec, Oxford | 56 min |
| Sep 2, 4:09 AM EDT | Dense Fog Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 4 more | 5 hr |
| Sep 2, 4:10 PM EDT | Special Marine Warning | GYX | 50 min |
Nearby
Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.